Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 20, NWS Tucson, AZ

November 8, 2008

NWS Tucson, AZ issued this wind advisory at Nov 8, 2008, 2:38 PM MST. It took effect at Nov 9, 2008, 9:33 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2008, 2:38 PM MST (21:38 UTC)
In effect from
Nov 9, 2008, 9:33 AM MST
Expired
Nov 9, 2008, 7:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS75 KTWC 082138
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST SAT NOV 8 2008

AZZ034-035-091030-
/O.NEW.KTWC.WI.Y.0020.081109T1800Z-081110T0200Z/
SANTA CRUZ COUNTY-COCHISE COUNTY-
238 PM MST SAT NOV 8 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST SUNDAY. 

A STORM SYSTEM WILL MOVE THROUGH NORTHERN ARIZONA SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. THIS SYSTEM WILL RESULT IN STRONG GUSTY
SOUTHWEST WINDS ACROSS SANTA CRUZ AND COCHISE COUNTIES. SUSTAINED
WIND SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45
MPH...ESPECIALLY ACROSS THE MOUNTAINS. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
3 follow-up statements
000 
WWUS75 KTWC 090930
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
230 AM MST SUN NOV 9 2008

AZZ034-035-091930-
/O.CON.KTWC.WI.Y.0020.081109T1800Z-081110T0200Z/
SANTA CRUZ COUNTY-COCHISE COUNTY-
230 AM MST SUN NOV 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

A STORM SYSTEM WILL MOVE THROUGH NORTHERN ARIZONA THIS AFTERNOON
AND EVENING. THIS SYSTEM WILL RESULT IN STRONG GUSTY SOUTHWEST
WINDS ACROSS SOUTHEAST ARIZONA...ESPECIALLY SANTA CRUZ AND COCHISE
COUNTIES. SUSTAINED WIND SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE
WITH GUSTS TO 45 MPH...ESPECIALLY ACROSS THE MOUNTAINS. THIS MAY
GENERATE SOME AREAS OF BLOWING DUST THAT WILL BRIEFLY REDUCE
VISIBILITIES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.


$$
000 
WWUS75 KTWC 091633
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
933 AM MST SUN NOV 9 2008

AZZ019-029>033-100200-
/O.EXA.KTWC.WI.Y.0020.081109T1800Z-081110T0200Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
933 AM MST SUN NOV 9 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A STORM SYSTEM WILL MOVE THROUGH NORTHERN ARIZONA THIS AFTERNOON
AND EVENING. THIS SYSTEM WILL RESULT IN STRONG GUSTY SOUTHWEST
WINDS ACROSS SOUTHEAST ARIZONA. SUSTAINED WIND SPEEDS WILL BE IN
THE 25 TO 35 MPH RANGE WITH GUSTS NEAR 40 MPH. THE WIND WILL BE 
ESPECIALLY STRONG IN THE MOUNTAINS. ALONG WITH STRONG
WINDS...AREAS OF BLOWING DUSTY WITH REDUCE VISIBILITIES WILL BE
POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AZZ034-035-100200-
/O.CON.KTWC.WI.Y.0020.081109T1800Z-081110T0200Z/
SANTA CRUZ COUNTY-COCHISE COUNTY-
933 AM MST SUN NOV 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A STORM SYSTEM WILL MOVE THROUGH NORTHERN ARIZONA THIS AFTERNOON
AND EVENING. THIS SYSTEM WILL RESULT IN STRONG GUSTY SOUTHWEST
WINDS ACROSS SOUTHEAST ARIZONA...ESPECIALLY SANTA CRUZ AND
COCHISE COUNTIES. SUSTAINED WIND SPEEDS WILL BE IN THE 25 TO
35 MPH RANGE WITH GUSTS TO 45 MPH...ESPECIALLY ACROSS THE
MOUNTAINS. THIS MAY GENERATE SOME AREAS OF BLOWING DUST THAT WILL
BRIEFLY REDUCE VISIBILITIES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KTWC 100153
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
653 PM MST SUN NOV 9 2008

AZZ019-029>035-100300-
/O.EXP.KTWC.WI.Y.0020.000000T0000Z-081110T0200Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
653 PM MST SUN NOV 9 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

WIND SPEEDS ACROSS SOUTHEAST ARIZONA HAVE WEAKENED BELOW ADVISORY
CRITERIA. HOWEVER...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG
A COLD FRONT WHICH CONTINUES TO MOVE EAST ACROSS SOUTHEAST ARIZONA.
WIND GUSTS ASSOCIATED WITH THESE STORMS MAY BRIEFLY APPROACH 50 MPH
THROUGH MIDNIGHT. THESE GUSTY WINDS ASSOCIATED WITH THE THUNDERSTORMS
WILL NOT BE WIDESPREAD ENOUGH TO CONTINUE TO ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 8, 2:38 PM MST, 0 minutes earlier.

Area forecast discussion, Nov 8, 2:38 PM MST, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST SAT NOV 8 2008

CORRECTION TO WIND ADVISORY EFFECTIVE TIMES.

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL AFFECT THE AREA SUNDAY AND
BRING GUSTY WINDS AND A FEW SHOWERS TO THE AREA...ESPECIALLY FROM
TUCSON EAST. MONDAY AND TUESDAY WILL BE COOLER WITH A VERY SLIGHT
CHANCE OF SHOWERS. DRY WITH WARMER TEMPERATURES FROM WEDNESDAY INTO
NEXT WEEKEND.

&&

.DISCUSSION...HIGH PRESSURE ALOFT...WHICH BROUGHT A SUNNY AND WARMER
DAY TO SOUTHEAST ARIZONA...WILL CONTINUE TO SLIDE EAST TONIGHT. THIS
WILL ALLOW THE CHANGES WEVE BEEN ADVERTISING FOR SEVERAL DAYS TO
OCCUR STARTING LATER TONIGHT...AS THE WEATHER SYSTEM CURRENTLY
AFFECTING THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA...STARTS TO
INFLUENCE OUR SENSIBLE WEATHER. FIRST WILL BE AN INCREASE IN
MID-HIGH LEVEL CLOUDS WHICH WILL HELP IN BRINGING WARMER OVERNIGHT
LOWS...ESPECIALLY EAST OF TUCSON. SECOND WILL BE THE TIGHTENING OF
PRESSURE GRADIENTS RESULTING IN A BREEZY TO WINDY SUNDAY WITH SOME
AREAS APPROACHING WIND ADVISORY CRITERIA. HAVE DECIDED TO HOIST A
WIND ADVISORY FOR SUNDAY BETWEEN 11 AM AND 7 PM FOR COCHISE AND
SANTA CRUZ COUNTIES WHILE KEEPING GRAHAM/GREENLEE AND EASTERN PIMA
COUNTY JUST BELOW CRITERIA. THIRD WILL BE SOME INCREASE IN LOW LEVEL
MARINE LAYER MOISTURE. HOW MUCH IS ADVECTED ACROSS THE AREA ON
SUNDAY WILL BE CRITICAL TO POSSIBLE FIRE WEATHER CONCERNS...WHICH
ARE ADDRESSED IN THE FIRE WEATHER SECTION BELOW. FOURTH IS THE
PRETTY GOOD UPPER LEVEL DYNAMICS THAT WILL WORK ON THE LIMITED
MOISTURE TO BRING A CHANCE OF SPRINKLES/LIGHT SHOWERS LATE SUNDAY
AFTERNOON INTO SUNDAY EVENING. PRIME TIME LOOKS LIKE BETWEEN 5PM AND
11PM SUNDAY WITH THE HIGHEST POPS IN NORTHERN GREENLEE COUNTY. SNOW
LEVELS WILL REMAIN ABOVE THE PEAKS SUNDAY MORNING BEFORE FALLING
INTO THE 9000-10000 FOOT RANGE SUNDAY AFTERNOON AND THEN DOWN TO
AROUND 6500 FEET IN THE WHITES AND TO 9000 FEET ALONG THE
INTERNATIONAL BORDER. HIGH TEMPERATURES ON SUNDAY WILL BE A FEW
DEGREES WARMER THAN TODAY BEFORE THE COOLER AIR MOVES IN SUNDAY
NIGHT INTO MONDAY. DUE TO UNCERTAINTY ON AMOUNT OF AVAILABLE
MOISTURE...SNOW ACCUMULATION FORECAST A BIT DIFFICULT. I WENT WITH
AROUND AN INCH IN THE WHITES BUT WOULDNT BE SURPRISED IF ITS MORE
IN THE 2-3 RANGE. LATER SHIFTS HAVE TIME TO RESOLVE THIS ISSUE.

MAIN TROUGH THRU THE AREA MONDAY MORNING BUT SOME MORE ENERGY SLIDES
IN FROM THE NORTH OF BACK SIDE OF SYSTEM. THIS WILL KEEP THINGS A
BIT UNSETTLED ALONG WITH COOLER TEMPERATURES.

HIGH PRESSURE BUILDS OVER CALIFORNIA LATER IN THE WEEK WITH DRY
NORTHERLY FLOW OVER THE AREA. THIS WILL RESULT IN A WARMING TREND
BUT LIKELY NOT AS WARM AS THE GFS IS INDICATING.

&&

.FIRE WEATHER...PRESSURE GRADIENTS WILL BE INCREASING OVERNIGHT INTO
SUNDAY AS A WEATHER SYSTEM APPROACHES THE AREA FROM THE WEST. EXPECT
SOUTHWEST WINDS LATE SUNDAY MORNING INTO SUNDAY AFTERNOON TO BE IN
THE 15 TO 35 MPH WITH GUSTS UP TO 35 TO 45 MPH RANGE. OVER THE PAST
SEVERAL DAYS WEVE SEEN LITTLE OVERNIGHT RECOVERY AND IT IS STILL
UNDETERMINED HOW DEEP THE MARINE LAYER WILL BE OFF THE SOUTHERN
CALIFORNIA COAST AND HOW MUCH OF THIS MOISTURE WILL ADVECT ACROSS
THE AREA SUNDAY MORNING. AT THIS TIME WE ARE NOT CONSIDERING ANY
FIRE WEATHER PRODUCTS BUT CONDITIONS WILL HAVE TO BE MONITORED IN
CASE A SHORT LEAD TIME RED FLAG WARNING WILL NEED TO BE ISSUED. AT
THIS TIME I DO NOT BELIEVE WE WILL HIT THE REQUIRED THREE HOURS OF
CRITICAL VALUES...BUT IT BEARS WATCHING...ESPECIALLY ACROSS SOUTHERN
FIRE WEATHER ZONE 148 (SANTA CRUZ AND COCHISE COUNTIES).

&&

.AVIATION...THE SKY WILL REMAIN CLEAR UNTIL 09/06Z BEFORE HIGH
CLOUDS START TO FILTER IN FROM THE WEST IN ADVANCE OF UPPER LEVEL
TROF CURRENTLY ALONG THE WEST COAST. THE WIND WILL BE LIGHT AND
DIURNALLY DRIVEN TONIGHT. PRESSURE GRADIENTS TIGHTEN OVERNIGHT WITH
GUSTY SOUTHWEST WINDS DEVELOPING AFTER SUNRISE SUNDAY MORNING. ALL
THREE TERMINAL SITES WILL HAVE SW WINDS OF 15-25KTS WITH GUSTS 28-38
KTS SUNDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.CLIMATE...VERY COLD THIS MORNING ACROSS COCHISE COUNTY WHERE
DOUGLAS SET A NEW RECORD LOW TEMPERATURE FOR NOVEMBER 8 WITH 24
DEGREES EASILY BREAKING THE OLD RECORD OF 28 DEGREES SET IN 1957.
WILLCOX WAS DOWN TO 22 WHICH WAS FOUR DEGREES OFF THEIR RECORD.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  WIND ADVISORY SUNDAY FOR SANTA CRUZ AND COCHISE COUNTIES FROM
   11 AM TO 7 PM MST.

WEATHER.GOV/TUCSON

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.